Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 8, NWS Cheyenne, WY

March 1, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Mar 1, 2006, 4:19 AM MST for 7 counties in Nebraska. It took effect at Mar 1, 2006, 9:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 4:19 AM MST (11:19 UTC)
In effect from
Mar 1, 2006, 9:00 AM MST
Expired
Mar 1, 2006, 3:45 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3259 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 011120
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MST WED MAR 1 2006

...STRONG NORTHWEST WINDS EXPECTED TODAY BEHIND A COLD FRONT...

NEZ001>003-019>021-054-055-012300-
/O.NEW.KCYS.WI.Y.0008.060301T1600Z-060301T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
419 AM MST WED MAR 1 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE OVER THE PANHANDLE
THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS FROM 25 TO
35 MPH ARE EXPECTED WITH SOME GUSTS IN EXCESS OF 40 MPH. THE WINDS
WILL DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. USE EXTRA CAUTION. WITH THE STRONG WINDS AND FIRE DANGER
RATINGS IN AT LEAST THE VERY HIGH CATEGORY...ANY OUTDOOR FIRES THAT
START WILL BE ABLE TO SPREAD RAPIDLY.  

$$

EMANUEL
1 follow-up statement
000 
WWUS75 KCYS 012245
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MST WED MAR 1 2006

NEZ001>003-019>021-054-055-012345-
/O.CAN.KCYS.WI.Y.0008.000000T0000Z-060301T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
345 PM MST WED MAR 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY AND IT IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
DECREASE ACROSS THE AREA THROUGH THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:02 AM MST, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 1, 2:02 AM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
202 AM MST WED MAR 1 2006

.SHORT TERM...TODAY THRU THURSDAY NIGHT...SHEARED OUT VORT MOVG E
ACROSS CWA THIS MORNING WITH PCPN DIMINISHING OVER THE MTS.  SKIES
CLEARING OVER THE ERN PLAINS AS DOWNSLOPING INCREASES.  EXPECT
COOLER AND QUITE BREEZY CONDITIONS OVER MUCH OF THE CWA TODAY BEHIND
SFC COLD FRONT WITH ENUF MIXING OF GOOD MID LEVEL FLOW TO WARRANT A
WIND ADVY OVER THE NEB PANHANDLE FOR LATER THIS MORNING THRU MID
AFTERNOON.  WINDS WILL FALL OFF FAIRLY QUICKLY TOWARD SUNSET.
MOSTLY CLEAR SKIES EXPECTED TONIGHT AND THURSDAY WITH DRY AIRMASS
AND UPPER RIDGE SHIFTING ACROSS.

.LONG TERM...THE WEATHER OVER THE CWA WILL STILL BE AFFECTED BY A
SHORTWAVE TROUGH WHICH WILL LIFT NORTHEAST OVER THE CENTRAL AND
NORTHERN ROCKIES FRIDAY NIGHT AND SATURDAY.  MODELS CONTINUE TO BE
SIMILAR IN MOVING AN UPPER LOW OFF THE CALIFORNIA COAST NORTHEAST
AND OVER THE REGION FRIDAY NIGHT AND SATURDAY.  THE FEATURE WEAKENS
SLOWLY AS IT MOVES NORTHEAST.  IT IS SOMEHAT SIMILAR TO THE CURRENT
SHORTWAVE TROUGH MOVING OVER THE REGION WHEN IT MOVES INTO THE MEAN
UPPER LEVEL RIDGE POSITION.  THE 00Z GFS IS TRENDING SLOWER AND
FURTHER NORTH WITH THE FEATURES AT THE SURFACE AND ALOFT...WHILE THE
DGEX AND CANADIAN MODELS ARE TRENDING FURTHER SOUTH.  IN ANY EVENT
THE BETTER PRECIPITATION CHANCES STILL LOOK TO BE IN THE WEST AND
NORTH PARTS OF THE CWA FRIDAY NIGHT AND SATURDAY.  NORTHWEST WINDS
INCREASE FOR FRIDAY NIGHT AND SATURDAY AS THE WINDS ALOFT INCREASE
AND LINK UP WITH THE TIGHTENING SURFACE PRESSURE GRADIENT.
TEMPERATURES WILL ALSO BE COOLER FOR SATURDAY AND SHOULD BE LOWER
THAN THE 00Z MEX GUIDANCE NUMBERS.  AHEAD OF THE SYSTEM ON FRIDAY
THE TEMPERATURES WILL WARM AND SOUTHERLY WINDS WILL INCREASE.  THE
MODELS STILL POINT TO THE POSSIBILITY OF SOME THUNDERSTORMS IN THE
WEST PART OF THE CWA FRIDAY AFTERNOON AND EVENING.  HEIGHTS ALOFT
REBOUND OVER THE ROCKIES ON SUNDAY AND MONDAY WITH A RETURN TO MILD
AND DRY CONDITIONS.  MODELS DIFFER FOR LATER ON TUESDAY AND NEXT
WEDNESDAY AS THE 00Z RUN OF THE GFS HAS THE UPPER LEVEL TROUGH
APPROACHING THE ROCKIES TUESDAY NIGHT AND WEDNESDAY...WHILE THE DGEX
AND ECMWF KEEP THE TROUGH FURTHER WEST.  FOR NOW WILL LEAN TOWARD
THE ECMWF WHICH WILL HAVE ANOTHER DRY AND MILD DAY ON TUESDAY.  MAY
INTRODUCE POPS INTO THE WEST PART OF THE CWA FOR NEXT WEDNESDAY IN
ADVANCE OF THE UPPER LEVEL TROUGH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY LATE THIS MORNING AND AFTERNOON THE ENTIRR
     PANHANDLE.  ZONES 1>3..19>21..54..55.

&&

EMANUEL/WEILAND
Hazardous weather outlook, Feb 28, 4:28 AM MST, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
428 AM MST TUE FEB 28 2006

NEZ001-002-WYZ059>066-011130-
SIOUX-DAWES-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
428 AM MST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST AS HIGH AS 45 MPH TODAY AND TONIGHT OVER
THE AREA. THE WINDS AND SUDDEN GUSTS MAY MAKE TRAVEL DIFFICULY
FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...SNOW
WILL DEVELOP OVER THE SNOWY AND SIERRA MADRE RANGES TONIGHT WITH
SEVERAL INCHES OF ACCUMULATION LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL BRING SNOW TO THE AREA FRIDAY AFTERNOON
THROUGH SATURDAY. ACCUMULATIONS OF SNOW ARE LIKELY...ESPECIALLY
OVER THE SNOWY AND SIERRA MADRE RANGES...WITH THE BEST CHANCE OF
ACCUMULATING SNOW BEING FRIDAY NIGHT AND SATURDAY MORNING. IT WILL
ALSO BE WINDY FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ003-019>021-054-055-WYZ067>070-011130-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
428 AM MST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WARM...DRY AND BREEZY WEATHER WILL BE OVER MUCH OF THE
SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE
FROM LATE MORNING THROUGH EARLY THIS EVENING. TEMPERATURES
WILL BE IN THE 70S TO MID 70S WITH RELATIVE HUMIDITES DROPPING
TO AROUND 15 PERCENT. WEST WINDS WILL GUST TO 30 MPH FROM LATE
MORNING THROUGH EARLY THIS EVENING.  THOSE CONDITIONS WILL
COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR ANY GRASSLAND FIRE
THAT STARTS TO SPREAD QUICKLY.  BE CAREFUL WITH ANY OUTDOOR
FIRST TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF LIGHT SNOW WILL RETURN TO THIS AREA FRIDAY NIGHT
THROUGH SATURDAY. THE BETTER CHANCES FOR SNOW WILL BE FROM
DOUGLAS TO ALLIANCE...WITH SNOW CHANCES DIMINISHING FURTHER TO
THE SOUTH. ALONG WITH THE POSSIBILITY OF LIGHT SNOW WILL BE
STRONG NORTHWEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.